Alert archive / Montana / High Wind Warnings in 2020
High Wind Warning 13, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Dec 22, 2020, 3:05 AM MST for 12 counties in Montana. It took effect at Dec 22, 2020, 11:00 AM MST. It was in force for 12 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 22, 2020, 3:05 AM MST (10:05 UTC)
- In effect from
- Dec 22, 2020, 11:00 AM MST
- Expired
- Dec 22, 2020, 10:50 PM MST
- In force
- 12 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 1:32 PM MST | NON-TSTM WND GST 51 | 1 Ese Zortman, MT | MESONET STATION ALDM8 ZORTMAN 1W. |
| Dec 22, 1:41 PM MST | NON-TSTM WND GST 51 | 17 N Winnett, MT | MESONET STATION DBCM8 WINNETT 16N/DRY BLOOD CREEK. |
| Dec 22, 1:54 PM MST | NON-TSTM WND GST 51 | 1 Nw Winnett, MT | MESONET STATION GGWWT 0.6 NW WINNETT (GGWWFO). |
| Dec 22, 2:15 PM MST | NON-TSTM WND GST 58 | 10 Ene Zortman, MT | MT DOT SITE MTMAL. |
| Dec 22, 2:24 PM MST | NON-TSTM WND GST 51 | 4 Ne Hodges, MT | MESONET STATION MTBVR 3.8 NE HODGES (MT DOT). |
| Dec 22, 2:48 PM MST | NON-TSTM WND GST 58 | 2 Wnw Jordan, MT | ASOS STATION KJDN JORDAN. |
| Dec 22, 4:37 PM MST | NON-TSTM WND GST 50 | 4 Wsw Sand Springs, MT | MESONET STATION MTLUF 4.4 W SAND SPRINGS (MT DOT). |
| Dec 22, 5:50 PM MST | NON-TSTM WND GST 52 | 2 Ene Plentywood, MT | MESONET STATION GGWPW 1.8 E PLENTYWOOD (GGWWFO). |
| Dec 22, 6:46 PM MST | NON-TSTM WND GST 52 | 9 Sw Bredette, MT | MESONET STATION MTMCD 8.5 SW BREDETTE (MT DOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910 WWUS75 KGGW 221005 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 305 AM MST Tue Dec 22 2020 MTZ018>020-061-062-222300- /O.UPG.KGGW.HW.A.0007.201222T1900Z-201223T1300Z/ /O.NEW.KGGW.HW.W.0013.201222T2100Z-201223T1200Z/ Daniels-Sheridan-Western Roosevelt-Northern Valley- Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Opheim, and Culbertson 305 AM MST Tue Dec 22 2020 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Daniels, Sheridan, Northern Valley and Roosevelt Counties. * WHEN...From 2 PM this afternoon to 5 AM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ016-017-021-022-059-060-222300- /O.UPG.KGGW.HW.A.0007.201222T1900Z-201223T1300Z/ /O.NEW.KGGW.HW.W.0013.201222T1800Z-201223T0600Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-Northern Phillips-Southwest Phillips- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Winnett, Jordan, Whitewater, and Zortman 305 AM MST Tue Dec 22 2020 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of northeast Montana. * WHEN...From 11 AM this morning to 11 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ025>027-222300- /O.UPG.KGGW.HW.A.0007.201222T1600Z-201223T1300Z/ /O.NEW.KGGW.HW.W.0013.201222T1800Z-201223T1200Z/ Dawson-Prairie-Wibaux- Including the cities of Glendive, Richey, Terry, and Wibaux 305 AM MST Tue Dec 22 2020 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Dawson, Prairie and Wibaux Counties. * WHEN...From 11 AM this morning to 5 AM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ024-222300- /O.UPG.KGGW.HW.A.0007.201222T1600Z-201223T1300Z/ /O.NEW.KGGW.HW.W.0013.201222T2100Z-201223T1200Z/ Richland- Including the cities of Sidney and Fairview 305 AM MST Tue Dec 22 2020 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Richland County. * WHEN...From 2 PM this afternoon to 5 AM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ023-222300- /O.UPG.KGGW.HW.A.0007.201222T1900Z-201223T1300Z/ /O.NEW.KGGW.HW.W.0013.201222T1800Z-201223T1200Z/ McCone- Including the city of Circle 305 AM MST Tue Dec 22 2020 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...McCone County. * WHEN...From 11 AM this morning to 5 AM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
2 follow-up statements
977 WWUS75 KGGW 221822 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 1122 AM MST Tue Dec 22 2020 MTZ022-231200- /O.EXT.KGGW.HW.W.0013.000000T0000Z-201223T1200Z/ Garfield- Including the city of Jordan 1122 AM MST Tue Dec 22 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST WEDNESDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Garfield County. * WHEN...Until 5 AM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Snowfall this evening will reduce visibilities and temperatures will plummet. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ018-061-230600- /O.EXT.KGGW.HW.W.0013.201222T2100Z-201223T0600Z/ Daniels-Northern Valley- Including the cities of Scobey and Opheim 1122 AM MST Tue Dec 22 2020 ...HIGH WIND WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Northern Valley and Daniels Counties. * WHEN...From 2 PM this afternoon to 11 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Snowfall late today will reduce visibilities and temperatures will plummet. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ016-017-021-059-060-230600- /O.CON.KGGW.HW.W.0013.000000T0000Z-201223T0600Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Northern Phillips-Southwest Phillips- Including the cities of Malta, Glasgow, Fort Peck, Hinsdale, Frazer, Winnett, Whitewater, and Zortman 1122 AM MST Tue Dec 22 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Southwest Phillips, Northern Phillips, Central and Southern Valley, Central and Southeast Phillips and Petroleum Counties. * WHEN...Until 11 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Snowfall late today may reduce visibilities with plummeting temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ023-025>027-231200- /O.CON.KGGW.HW.W.0013.000000T0000Z-201223T1200Z/ McCone-Dawson-Prairie-Wibaux- Including the cities of Circle, Glendive, Richey, Terry, and Wibaux 1122 AM MST Tue Dec 22 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Dawson, Wibaux, Prairie and McCone Counties. * WHEN...Until 5 AM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Snowfall this evening will reduce visibilities and temperatures will plummet. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ019-020-024-062-231200- /O.CON.KGGW.HW.W.0013.201222T2100Z-201223T1200Z/ Sheridan-Western Roosevelt-Richland-Eastern Roosevelt- Including the cities of Plentywood, Medicine Lake, Wolf Point, Poplar, Sidney, Fairview, and Culbertson 1122 AM MST Tue Dec 22 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Roosevelt, Sheridan, Richland and Western Roosevelt Counties. * WHEN...From 2 PM this afternoon to 5 AM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Snowfall this evening will reduce visibilities and temperatures will plummet. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
392 WWUS75 KGGW 230550 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 1050 PM MST Tue Dec 22 2020 MTZ016>018-021-059>061-230700- /O.CAN.KGGW.HW.W.0013.000000T0000Z-201223T0600Z/ Central and Southeast Phillips-Central and Southern Valley- Daniels-Petroleum-Northern Phillips-Southwest Phillips- Northern Valley- 1050 PM MST Tue Dec 22 2020 ...HIGH WIND WARNING IS CANCELLED... Winds across the area have diminished and should not increase again. Therefore, the High Wind Warning has been cancelled. $$ MTZ019-020-022>027-062-230700- /O.CAN.KGGW.HW.W.0013.000000T0000Z-201223T1200Z/ Sheridan-Western Roosevelt-Garfield-McCone-Richland-Dawson- Prairie-Wibaux-Eastern Roosevelt- 1050 PM MST Tue Dec 22 2020 ...HIGH WIND WARNING IS CANCELLED... Winds across the area have diminished and should not increase again. Therefore, the High Wind Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Dec 21, 8:03 PM MST, 7 hours 2 minutes earlier.
Area forecast discussion, Dec 21, 8:03 PM MST, 7 hours 2 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 803 PM MST Mon Dec 21 2020 .DISCUSSION... 800PM UPDATE: The bulk of the forecast has held in place rather well. Due to cloud cover overnight diurnals have stayed up a good 3 to 5 degrees above what was forecasted at this time. Blending this into the next 3 to 4 hours ends up forcing the overnight lows to be quite a bit higher than previously anticipated. While no visibility sensors exist over south Phillips and Petroleum county, RH has reached nearly 100%. Next door in Fergus county Sensors are dropping down to around a half mile. While it shouldn't hit that dense across the counties, patchy fog was added over these areas to account for the likelihood of it starting already and maybe getting denser. GAH AFTERNOON DISCUSSION: More changes are on the way as a High Wind Watch is now in effect for the entire CWA late tomorrow through Tuesday Night. Warm front lifting northeast this afternoon is producing light precip over central Montana. There is a small possibility that some freezing drizzle may affect the northern zones mainly this evening. Otherwise, the front lifts into southern Sask tonight and the area is mostly dry. Tuesday, a strong surface low over north-central Montana drops into the Dakotas late in the day. Strong Cold air advection will drive strong mid-level winds of 50 kts to the surface and allow temperatures to be falling. Moisture will help to generate some snowfall but amounts of an inch or less is all that is expected. Measuring will be nearly impossible with the strong winds. Winds will gradually diminish late Tuesday Night as the system pulls away. Thereafter, an upper ridge over the Pacific NW Wednesday will drift east that will allow milder Pacific air to return. The next upper trough will crash onto the West coast late Friday that will help to bring small chances of precip to the area over the weekend. With the bulk of the arctic staying off to our northeast, extreme cold does not look to pay a visit quite yet. This should result in this December being near record warm for most of the area. TFJ && .AVIATION... LAST UPDATED: 0215Z LLWS: Low level wind shear is likely from roughly 10Z to 19Z prior to the cold fronts arrival. FLIGHT CAT: VFR - MVFR. DISCUSSION: Low clouds and the possibility of brief freezing drizzle and/or mixed rain and snow mainly this evening for KGGW and KOLF. Precip should exit the area by 06Z. Conditions should briefly pop back up to VFR with this exit. A cold front will enter northeast Montana around 15Z and pass through all the terminals by 20Z Tuesday. This should bring MVFR ceilings that will start impacting the terminals around 22Z and may last into the early morning Wednesday. WIND: South to southeast at 10 kts or less through mid Saturday morning. Veering west to northwest and increasing to 20 to 30 kts with gusts up to 45 kts through early Wednesday morning. GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Tuesday afternoon through late Tuesday night for Central and Southeast Phillips...Central and Southern Valley...Daniels...Eastern Roosevelt...Garfield...McCone... Northern Phillips...Northern Valley...Petroleum...Sheridan... Southwest Phillips...Western Roosevelt. High Wind Watch from Tuesday morning through late Tuesday night for Dawson...Prairie...Richland...Wibaux. && weather.gov/glasgow
Nearby
High Wind Warnings in Montana, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.